Heat, Bollinger
- When
- July 25, 12:00 PM CST to 6:00 PM CST
- Where
- Bollinger forecast zone
- Reported by
- ASOS
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Afternoon temperatures in the lower 90's combined with high humidity produced heat index values in the 105 to 110 degree range. The peak heat index was 106 at Cape Girardeau and 108 at Poplar Bluff.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Afternoon temperatures in the lower 90's combined with high humidity produced heat index values in the 105 to 110 degree range. The peak heat index was 106 at Cape Girardeau and 108 at Poplar Bluff. An eastward extension of an upper-level high over the southern Plains brought the hot and humid weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 25, 11:40 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1240 PM CDT SAT JUL 25 2015 .MESOSCALE DISCUSSION... ISSUED AT 1240 PM CDT SAT JUL 25 2015 DESPITE THE APPROACH OF AN APPARENT MCV TO OUR NNW...ATMOSPHERE IS ESSENTIALLY CAPPED EVERYWHERE SAVE FOR SEMO...WHERE ML CAPES HAVE JUMPED TO 3000+. SOME MID LEVEL COOLING WORKING IN FROM THE NW SHOULD STEEPEN LAPSE RATES AND ALLOW FOR SOME CONVECTIVE POTENTIAL IN THIS AREA. EXTENDING NW FROM SEMO TOWARD I-64...MAY BE A SPOT SHOWER OR THUNDERSHOWER...BUT OVERALL UNIMPRESSIVE AND ONLY SLIGHT CHANCE AT THAT...PER WEAK INSTABILITY...AND WITHOUT ANY LOWER TROP CONVERGENCE. HI RES MODELS NOT TOO EXCITED ABOUT CONVECTIVE POTENTIAL EITHER. SPC REMOVED SLIGHT RISK AREA...LIKELY OVERDONE TO BEGIN WITH...THAT PREVIOUSLY COVERED THE WEST 1/3 OF THE AREA. && .UPDATE... ISSUED AT 1214 PM CDT SAT JUL 25 2015 AVIATION SECTION FOR 18Z TAFS. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 341 AM CDT SAT JUL 25 2015 MAIN NEAR TERM CONCERNS INCLUDE: (1.) THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS; AND (2.) THE BUILDING HEAT AND HUMIDITY THROUGH MONDAY. GIVEN THE UNCERTAINTY OVER CONVECTIVE POTENTIAL AND ITS IMPACT ON TEMPERATURES...CONFIDENCE IS AVERAGE TO BELOW AVERAGE IN THE NEAR TERM. THE UPPER LEVEL HIGH WILL REMAIN IN PLACE ACROSS THE SOUTHERN STATES THROUGH EARLY IN THE NEW WEEK. IMPULSES OF ENERGY STREAMING SOUTHEASTWARD ALONG THE NORTHERN PERIPHERY OF THIS HIGH WILL YIELD THE POTENTIAL FOR CONVECTIVE COMPLEXES AS OBSERVED IN MISSOURI OVERNIGHT. THE 00Z NAM AND HI-RES ARW-WRF APPEAR TO HAVE THE BEST HANDLE ON THIS CONVECTION. BOTH MODELS BRING THE THUNDERSTORM COMPLEX INTO SOUTHEAST MISSOURI EARLY THIS MORNING BEFORE ITS EVENTUAL DEMISE. ADDITIONAL BOUNDARY-DRIVEN DIURNAL DEVELOPMENT ALSO CANNOT BE RULED OUT THIS AFTERNOON...ESPECIALLY OVER SOUTHEAST MISSOURI WHERE HUMIDITY WILL BE SUBSTANTIALLY HIGHER. THE CONVECTIVE DEBRIS CLOUDS MAY IMPACT TEMPERATURES...ESPECIALLY WEST OF THE MISSISSIPPI RIVER THIS MORNING. HOWEVER...A TREND TOWARDS MORE CLEARING IS EXPECTED BY AFTERNOON. THIS SHOULD ALLOW TEMPERATURES TO REACH THE LOWER 90S ACROSS MOST OF THE AREA. GIVEN THE PERSISTENCE OF A SHARP WEST-EAST DEW POINT GRADIENT...HEAT INDEX VALUES SHOULD REMAIN BELOW 105 OVER ALL BUT A HANDFUL OF OUR MISSOURI COUNTIES THIS AFTERNOON. WILL ISSUE A HEAT ADVISORY FOR LOCATIONS GENERALLY ALONG AND WEST OF A GREENVILLE TO NEW MADRID MISSOURI LINE. ANOTHER THUNDERSTORM COMPLEX IS FORECAST TO DEVELOP UPSTREAM OVER THE MISSOURI VALLEY TONIGHT...THEN HEAD SOUTHEAST INTO NORTHERN PORTIONS OF THE QUAD STATE REGION LATE TONIGHT AND SUNDAY MORNING. THE ACTIVITY WILL LIKELY DISSIPATE THROUGH THE MORNING AS IT LOSES SUPPORT. IT IS LIKELY THAT DEBRIS CLOUDS WILL HAVE AN IMPACT ON TEMPERATURES ON SUNDAY AS WELL. SO BELIEVE THE BEST APPROACH IS TO TAKE THE HEAT HEADLINES ONE DAY AT A TIME FOR NOW. BY MONDAY...THE INFLUENCE OF THE UPPER LEVEL HIGH WILL BECOME MORE NOTICEABLE AS PRECIPITATION CHANCES BEGIN TO SHIFT NORTHEAST AND DWINDLE. HEAT AND HUMIDITY WILL TAKE HOLD WITH HIGHS IN THE LOWER 90S AND HEAT INDEX READINGS OF AT LEAST 100 TO 105 ACROSS MOST OF THE AREA. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 341 AM CDT SAT JUL 25 2015 AVERAGE TO BELOW CONFIDENCE IN THE LONG TERM AS MODELS NOT IN GOOD AGREEMENT ON PLACEMENT AND STRENGTH OF SYNOPTIC FEATURES. THE LONG TERM PERIOD STARTS OFF WITH AN H5 RIDGE STRETCHING NORTHEAST ACROSS OUR CWA. ALTHOUGH MODELS NOT IN GOOD AGREEMENT ON THE STRENGTH OF THE RIDGE AND THE PLACEMENT OF ITS AXIS...THE PRESENCE OF THE RIDGE AND WARM MID LEVEL AIR (AOA 10C) COINCIDENT WITH IT SHOULD PRECLUDE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER ALL EXCEPT THE FAR NORTHEAST SECTIONS OF OUR CWA MONDAY NIGHT AND TUESDAY. MODELS SHOW THE RIDGE BUILDING A BIT TUESDAY NIGHT SO NO ACTIVITY EXPECTED IN THAT PERIOD. PRECIPITATION CHANCES MAKE THEIR WAY BACK INTO THE FORECAST ON WEDNESDAY AS UPPER LEVEL ENERGY ATTEMPTS TO PUSH A FRONTAL BOUNDARY OUT OF THE PLAINS TOWARD OUR AREA. THIS SHOULD SUPPRESS THE RIDGE AND WARM AIR ALOFT ENOUGH TO ALLOW THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AREA WIDE. AGAIN MODELS NOT IN AGREEMENT ON TIMING AND PLACEMENT OF QPF...SO JUST WENT WITH SCHC POPS FOR NOW. THE AFOREMENTIONED BOUNDARY IS FORECAST TO CROSS OUR CWA WEDNESDAY NIGHT. THEORETICALLY SPEAKING THIS SHOULD WARRANT POPS ACROSS OUR ENTIRE CWA LIKE THE GFS INDICATES BUT FOR SOME REASON THE ECMWF JUST SHOWS PRECIPITATION CHANCES OVER THE NORTHEAST HALF OF OUR CWA. DECIDED TO GO WITH HIGHER POPS (CHC) OVER THE NORTHEAST HALF AND THE LOWEST POSSIBLE POPS (15) TO GENERATE PRECIPITATION WORDING OVER THE SOUTHWEST HALF JUST IN CASE THE GFS VERIFIES. MODELS NOT IN GOOD AGREEMENT AT ALL ON THURSDAY. IN THE WAKE OF THE FRONTAL PASSAGE THE ECMWF HAS ALL PRECIPITATION SOUTHEAST AND EAST OF OUR CWA WHILE THE GFS HANGS UP LIGHT PRECIPITATION OVER OUR CWA ALL DAY. THIS MAKES NO SENSE SYNOPTICALLY BECAUSE EVEN WITH WEAK WEST NORTHWEST FLOW ALOFT IT SHOULD BE ENOUGH TO PUSH THE DEEPER MOISTURE TO OUR SOUTH AND EAST. FOR POPS DECIDED TO SPLIT THE DIFFERENCE (HIGHER POPS SOUTHEAST...LOWER POPS NORTHEAST) TO IMPLY AT LEAST LOWERING POPS AND FOR BETTER COLLABORATION. MODELS IN BETTER AGREEMENT THURSDAY NIGHT AND FRIDAY IN THAT DRIER HIGH PRESSURE OVERSPREADING THE REGION IN THE WAKE OF THE FRONT SHOULD BRING PRECIPITATION CHANCES TO END AS WELL AS LOWERING TEMPERATURES AND DEWPOINTS TO MORE TOLERABLE LEVELS.&& && .AVIATION... ISSUED AT 1214 PM CDT SAT JUL 25 2015 MAINLY VFR NEXT 24 HOURS. CANNOT RULE OUT CONVECTION COMPLETELY BUT PROBS TOO LOW TO INCLUDE IN TERMINALS. LIGHT WINDS AND VARIABLE CLOUD COVER. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ100-107>110-114. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 454 AM CDT SAT JUL 25 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 454 AM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND AGAIN LATE TONIGHT... MAINLY ACROSS NORTHERN AND WESTERN PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. PRIMARY IMPACTS WILL BE LIGHTNING AND LOCALLY HEAVY RAIN. THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE FOR OPPRESSIVE CONDITIONS THIS AFTERNOON ACROSS THE WESTERN HALF OF THE REGION. PLEASE REFER TO THE HEAT ADVISORY AND SPECIAL WEATHER STATEMENT FOR MORE DETAILS. FLOODING CONTINUES ON THE MISSISSIPPI...WABASH...AND OHIO RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST ACROSS MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA ON SUNDAY...THEN OVER THE EVANSVILLE TRI-STATE AREA ON MONDAY. THE CHANCE OF THUNDERSTORMS RETURNS TO THE ENTIRE REGION WEDNESDAY INTO THURSDAY AS A WEAK COLD FRONT APPROACHES. LIGHTNING AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY IMPACTS. THE EXPANDING HEAT AND HUMIDITY WILL MAKE FOR EVEN MORE OPPRESSIVE CONDITIONS THROUGH THE MIDDLE OF THE NEW WEEK. MOST AREAS WILL SEE MAXIMUM HEAT INDEX VALUES AROUND THE 105 DEGREE MARK...IF NOT HIGHER IN SOME LOCATIONS. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ON RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RJP
The national radar mosaic for the moment the first event began.
11 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589564, 589565, 589566, 589567, 589568, 589569, 589570, 589571, 589572, 589573, 589574.